Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 27, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 18, 2014, 11:44 PM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2014, 11:44 PM CDT (04:44 UTC)
- Expired
- Sep 19, 2014, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 147 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 4.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875
WGUS54 KSJT 190444
FFWSJT
TXC105-190730-
/O.NEW.KSJT.FF.W.0027.140919T0444Z-140919T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1144 PM CDT THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CROCKETT COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 230 AM CDT
* AT 1140 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE
ACROSS SOUTHWEST CROCKETT COUNTY...ALONG AND JUST EAST OF THE
PECOS RIVER. RAINFALL AMOUNTS HAVE BEEN 3 TO 4 INCHES DURING THE
PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES THROUGH
230 AM WILL PRODUCE FLASH FLOODING ALONG STREAMS, CREEKS AND LOW
LYING AREAS.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL CROCKETT COUNTY...INCLUDING THE TOWNS OF FT LANCASTER AND THE
INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
CROSSINGS ALONG COUNTY ROAD 411...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3029 10173 3035 10171 3035 10166 3038 10170
3059 10165 3061 10167 3063 10167 3063 10169
3067 10175 3065 10129 3028 10128
$$1 follow-up statement
189
WGUS74 KSJT 190556
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1256 AM CDT FRI SEP 19 2014
TXC105-190730-
/O.CON.KSJT.FF.W.0027.000000T0000Z-140919T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROCKETT TX-
1256 AM CDT FRI SEP 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR SOUTH
CENTRAL CROCKETT COUNTY...
AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN
OVER SOUTHERN CROCKETT COUNTY. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4
INCHES HAVE FALLEN ACROSS THE WARNED AREA...WITH AN ADDITIONAL 1
INCH POSSIBLE THROUGH 230 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FT. LANCASTER
THIS INCLUDES THE LOW WATER CROSSINGS AT...
CROSSINGS ALONG COUNTY ROAD 411...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3029 10173 3035 10171 3035 10166 3038 10170
3059 10165 3061 10167 3063 10167 3063 10169
3067 10175 3065 10129 3028 10128
$$
JOHNSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 11:42 PM CDT, 2 minutes earlier.
Area forecast discussion, Sep 18, 11:42 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1142 PM CDT THU SEP 18 2014 .AVIATION... /06Z TAFS/ Fairly widespread showers continue across West Central Texas late this evening. Most of the showers are pretty light, and wont do much other than briefly drop visibility down slightly. However, widespread rainfall has caused patchy MVFR/IFR cigs to develop as well, running between 8 hundred and 15 hundred feet. These should expand across much of the area through sunrise, although mixture of mid and high clouds overhead as well as the showers around, will keep the lowest clouds from becoming a completely deck and make for wide ranging ceilings. Otherwise, more showers and storms on Friday as well, although given the uncertainty in timing and location, will not include in the forecasts at this time. && .PREV DISCUSSION... /ISSUED 619 PM CDT Thu Sep 18 2014/ AVIATION... /00Z TAFS/ Aviation conditions continue to be problematic across West Central Texas terminals this evening, with showers and storms fairly widespread across the area. The bulk of the rain and its associated MVFR/IFR conditions has now shifted east of the Abilene and San Angelo locations, KABI and KSJT, and north of the KSOA site. Thus, these locations will see generally improving conditions for the next few hours. Biggest area of storms will approach Brady and possibly Junction, KBBD and KJCT, over the next few hours. A few showers and storm tonight, and more on Friday afternoon, so a repeat is possible. Timing and uncertainty in locations means that we wont include in the terminals at this point. PREV DISCUSSION... /ISSUED 357 PM CDT Thu Sep 18 2014/ SHORT TERM... (Tonight and Friday) Showers and thunderstorms have developed and increased in coverage across our northern, central and eastern counties this afternoon. An unstable and very moist airmass is in place, and a weak surface convergence boundary has developed from south of Sterling City to southern San Saba County. Additional development to the south is expected through this evening. Carrying the highest PoPs prior to 7 PM this evening. With much of this convection diurnally driven, the coverage should decrease during the night. With precipitable water values between 1.8 and 2.05 inches, along with slow movement of the showers and storms, locally heavy rainfall is likely with a possibility for flooding. Considered issuing a Flash Flood Watch, but holding off at this time for a couple of reasons. The convection so far today has shown enough movement to not persist for too long in any one area. The new development to the south is occurring into areas where little rainfall has occurred recently. We will closely monitor the situation, however. The very moist airmass remains in place on Friday. The remnants of Odile are forecast to track from eastern Mexico into the Texas Panhandle. Have chance PoPs across our area, with slightly higher PoPs across our northern and northwestern counties. Expect to have an increase in coverage during the afternoon, with diabatic heating and destabilization of the airmass. Lows tonight will be in the upper 60s to lower 70s, with highs on Friday in the range of 83-87 degrees. LONG TERM... (Friday night through Monday) The potential for rain will continue through Monday, with the potential for locally heavy rainfall continuing through at least Saturday. With remnants of Hurricane Odile supplying mid- and upper- level moisture, the potential for locally heavy rainfall, and possible flash flooding, will continue through at least Saturday. The NAM and GFS present nearly saturated sounding profiles, with precipitable water amounts mainly between 1.75 and 2 inches, through Saturday night. Also, cross sections of NAM and GFS Omega fields, along several tracks across West Central Texas, indicate deep assent from Friday night through Saturday night. Although, the GFS Omega fields are more promising for rainfall than the NAM fields. Nevertheless, the NAM does show good assent Saturday into Saturday night. As for numerical PoP guidance from these two models, their numbers are very close for Saturday and Saturday night, which is the last period for the NAM based numerical guidance. The only negative indicator for widespread heavy rainfall this model run is the spotty QPF fields the models present. This QPF spottiness diminishes confidence for widespread heavy rainfall and its associated flash-flood potential. The best rain chances continue along and north of Interstate 20 through Saturday night, with deeper moisture and better upper dynamics. On Sunday, a weak cold front moves into West Central Texas from the north. This boundary will enhance rain chances for Sunday, especially if it stalls somewhere over West Central Texas. Then, rain chances diminish into Monday, as an upper ridge builds over the Rockies and drier air moves into Texas. (Monday night through Thursday) A dry forecast dominates the remainder of the long term, with afternoon highs near seasonal normals. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 84 70 86 69 / 50 40 40 40 40 San Angelo 70 85 71 88 70 / 50 30 30 30 30 Junction 72 87 72 86 70 / 70 30 30 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Sep 18, 2:45 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CDT THU SEP 18 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. THE MAIN HAZARD WILL BE LOCALIZED FLASH FLOODING DUE TO HEAVY RAINFALL. IN ADDITION... DANGEROUS LIGHTNING IS POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FRIDAY THROUGH AT LEAST SUNDAY...WITH VARYING EXTENT OF COVERAGE. HEAVY RAINFALL WILL BE POSSIBLE...WITH A THREAT FOR AT LEAST LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MAY BE ISSUED FOR PORTIONS OF THE AREA...IN THE UPCOMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 18, 6:42 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT THU SEP 18 2014
TXZ073-168-190015-
MENARD TX-CONCHO TX-
642 PM CDT THU SEP 18 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR MENARD
AND CONCHO COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
WIND GUSTS TO 40 MPH
AT 638 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF US-83 NEAR THE MENARD-CONCHO COUNTY LINE...OR ABOUT 10 MILES
NORTHWEST OF MENARD...MOVING SOUTHEAST AT 10 MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND MINOR FLOODING IS POSSIBLE.
POTENTIAL STORM IMPACTS INCLUDE...
FIRE IGNITED BY LIGHTNING...
LOCALIZED SHORT DURATION POWER OUTAGES...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
MENARD BY 715 PM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
DECKER ST CROSSING SAN SABA RIVER...
CALLAN CROSSING...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF MENARD AND CONCHO
COUNTIES.
LAT...LON 3108 10000 3117 9979 3097 9960 3096 9961
3086 9989
TIME...MOT...LOC 2340Z 329DEG 10KT 3105 9985Special weather statement, Sep 18, 7:16 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 716 PM CDT THU SEP 18 2014 TXZ168-190045- MENARD TX- 716 PM CDT THU SEP 18 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR MENARD COUNTY... POTENTIAL STORM HAZARDS INCLUDE... HEAVY RAINFALL WIND GUSTS TO 45 MPH AT 711 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MENARD... MOVING SOUTH AT 20 MPH. VERY HEAVY RAINFALL IS OCCURRING WITH MINOR FLOODING POSSIBLE. POTENTIAL STORM IMPACTS INCLUDE... DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING... AN ISOLATED POWER OUTAGES POSSIBLE... A FEW LOOSE OBJECTS TOPPLED... THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 725 PM CDT THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 745 PM CDT THIS INCLUDES THE LOW WATER CROSSINGS... DECKER ST CROSSING SAN SABA RIVER... RANCH ROAD 2291 CROSSING LAS MORAS CREEK... MAHAN CROSSING TAYLOR BRANCH... AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF MENARD COUNTY. LAT...LON 3080 9951 3074 9987 3099 9992 3104 9969 TIME...MOT...LOC 0012Z 342DEG 16KT 3093 9977
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:16 PM CDT | Special Weather Statement | SJT | Menard | 29 min |
| Sep 18, 8:55 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 110 min |
| Sep 18, 11:17 PM CDT | Areal Flood Advisory | SJT | Crockett | 118 min |
| Sep 19, 10:11 AM CDT | Areal Flood Advisory | SJT | Coke, Concho, Runnels | 109 min |
| Sep 19, 12:54 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 111 min |
| Sep 19, 1:23 PM CDT | Flash Flood Warning | SJT | McCulloch, Mason, San Saba | 3 hr |
| Sep 19, 1:56 PM CDT | Flash Flood Warning | SJT | Irion | 3 hr |
| Sep 19, 2:17 PM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 118 min |
| Sep 19, 2:35 PM CDT | Areal Flood Advisory | SJT | Crockett | 115 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.